Announcement

Collapse
No announcement yet.

Medication

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Medication

    So I have been taking Cipralex for quite sometime now and feel like I've hit a wall. When I first started meds I was only on Cipralex but then became very irritated and agitated so I was put on Ablify. Those 2 meds in the course of 6 months made me gain 30lbs. That much weight gain adds to you depression. Plus I didn't notice a change. My Doc switched Ablify to Wellbutrin. I began to feel better after the first month.
    BUT
    Like I mentioned in the beginning I feel I have hit a wall. Should I try something new or should I stick with it? Wellbutrin has given me energy most days and has curbed my appetite so I am slowly losing weight. I just feel like something is still missing. Seeing a psychologist and Dr on a regular basis I should be able to function everyday but I can't.

    I am curious about the meds everyone has taken may be their is a better combo I can try

  • #2
    Hi Longroadahead. If the medication you're currently taking is no longer helping I'd talk to the doctor about trying something else. It can happen that after a period of time being on an antidepressant it no longer helps. There's no need to take something that is no longer of benefit. It's no fun trying out medication, but the alternative of suffering with a medication that is not working is worse.

    Everybody is unique and mental illness is on spectrum with many variances, and our response to medication can also be very different. I have been on many different drugs and many different combinations of drugs. Finally I am on a combination of medications that help to keep me on a more even keel. The lows are less dramatic and so are the highs.

    Having said that, I have also learned coping skills and have come to know my triggers. Something that took time and sometimes learning the hard way.
    AJ

    Humans punish themselves endlessly
    for not being what they believe they should be.
    -Don Miguel Ruiz-

    Comment


    • #3
      Hello Longroadahead. Abilify is an antipsychotic and antipsychohotics are known to add two lbs just by filling the prescription, I kid, but they are well known are known for causing weight gain. In regards to what may work. I eventually learned that if a combo wasn't working to my satisfaction within 3-6 mths(heavier on the 3) than I would try something different. Sometimes I ended back up on the original combo, but I eventually found what worked for me. Having bipolar, at one time that was lithium, tegretol (a mood stabilizer), seroquel (a antipyschotic) and Lorazpam (an anti anxiety agent. I know only take lithium and lorazepam.

      Like AJ I learned what my triggers were(triggers are something that sets off an episode, like me talking with some of my siblings) and I also learned that diet and exercise were also important. Not that I'm in shape or thin, but exercise and limiting certain foods are still important for me. CBT also has helped a lot. Please feel free to ask more questions. Take Care. paul m
      "Alone we can do so little;
      Together we can do so much"
      Helen Keller

      Comment


      • #4
        First off what are you diagnosed with ? That makes a huge difference in medication suggestions.
        I have taken a huge amount of different stuff over the past 20 years.



        Buddy mack.
        Last edited by Stenacron Man; January 29th, 2017, 03:42 PM.
        "If we new what we were doing we wouldn't call it research......" Albert Einstein

        Comment


        • #5
          Hello Buddy Mack. I agree with you it does make a difference. As a hint though whenever I see that someone has posted a few times I often click on the user's name and have a quick look at prior posts. In the case of Longroadahead they originally posted under the depression section of the forum and then under S.A.D. . I have swiss cheese for a memory, good , but full of holes LOL and I often can't remeber what a person was diagnosed with and as you said, that's often important. So rather than ask another question I have a quick look at prior posts. I presume it would work for newbies as well. Take Care. paul m
          "Alone we can do so little;
          Together we can do so much"
          Helen Keller

          Comment


          • #6
            Thank you everyone for the advice unfortunately I don't know what I have...depression YES anxiety YES social anxiety YES is this what I am suffering with yes and possibly others things. I've spoken to my doctor about meds strategies for coping I've even started seeing a psychologist. Nothing has helped
            My doc seems to think my meds are good and helping and it's expensive to see my psychologist so I only go so often. I just feel like I'm not being heard and don't know what to do. Can anyone offer suggestions as where you go to get assessed for what your suffering with?

            Longroadahead
            ​​​

            Comment


            • #7
              Because You are med searching a Psychiatrist is better, and covered under provincial health care. Most medical Databases like Mayo Clinic will suggest Effexor as the first go to for social anxiety disorders. I will say it numbs you down nice but weight gain can be allot. Quetiapine which I also take is a very broad and general medication treating Mood swing, clinical depression, anxiety with very low side effects. Get a written report from psychologist get a referral from GP to take to psychiatrist. There are tons of medications out there and they are generally chemically engineered to target specific dysfunctions in the brain. From my medication usage I would recommend Quetiapine and Effexor with Lorazopam as a quick fix for high anxiety in public as need.


              Buddy Mack.
              "If we new what we were doing we wouldn't call it research......" Albert Einstein

              Comment


              • #8
                Whatever you do never ever take Quetiapine, aka Seroquel. It is pure poison and the withdrawals from it are horrific. In my opinion any Dr that prescribes it should have his or her license to practice medicine revoked. I used to take Wellbutrin in the morning and Remeron at night to help me sleep. They both worked great for me. So well that I was able to quit smoking. That was because Wellbutrin is aka Zyban, what they prescribe as a stop smoking aid. Works great for that I tell ya. I stopped using both of them after 12 years and my brain seemed to be somewhat rewired like it was supposed to be after taking these drugs for so long. But then I quit using the herb and found I couldn't sleep. I told my Doctor and He then gave me the Quetiapine for sleeping only. I no longer take any drugs after taking the Quetiapine. I was so angry at my Doctor for that. Over the years I took so many different ones trying to find the one that would work, I can't even begin to remember them all. Now it will strictly be self-CBT and patience to get through each episode. As I am unable to access any professional help.

                Comment


                • #9
                  Have been on Mirtazapine for 6 weeks and the Doc. thinks it should have been doing something by now. I've had no change in depression, so am tapering off. Gone from 30mg to half a tablet 15 mg for a week. This morning is sheer hejj..anxious, shaky, scattered thinking, dizzy, head buzzing. It's not like I've been on it for very long and I'd be interested in others' experience in getting off Mirtazapine. This is my third AD, after Escitalopram (could not eat, lost a lot of weight) and Norpramine, which also did not work for me. Was going to try Wellbutrin next, but this withdrawal has me scared to try another, what with all the side-effects starting a new AD and now this extreme stuff getting off one. Any and all advice welcomed!!

                  Comment


                  • #10
                    Hello Mario1946 and welcome! I hope things have improved for you. I understand your reluctance to try another different med. Changes tend to be unpredictable, and sometimes you hit it great and sometimes not. I wish I had more info to give you, but everyone reacts uniquely and there is no pat advice, unfortunately.

                    Regarding mirtazapine, I've been on it for several years, and don't relish the thought of tapering off at some point. Some of us just seem to be far more sensitive to med changes than others, and it sounds like you and I are among the lucky ones -- not. The key seems to be in tapering on and off much more slowly than most doctors will advise. 30mg to 15mg of mirtazapine is a fair drop in the course of a week; I don't wonder that you're feeling it. But perhaps it's not bad to get it over with fairly fast if you can put up with the symptoms. Also, reducing a med under doctor's supervision is safer than going it alone, although many people do it on their own and manage; I'm not one of them.
                    uni

                    ~ it's always worth it ~

                    Comment


                    • #11
                      Welcome to the forums Mario1946. How are you doing tapering off the Mirtazapine?
                      AJ

                      Humans punish themselves endlessly
                      for not being what they believe they should be.
                      -Don Miguel Ruiz-

                      Comment

                      Working...
                      X